Eruptive melanocytic naevi are rare skin conditions characterized by a sudden appearance of multiple melanocytic naevi. This phenomenon has been described with medication such as immunosuppressive medication and bullous dermatoses. We describe a case of a patient with primary adrenal insufficiency who developed not only diffuse hyperpigmentation of the skin but also an eruption of multiple melanocytic naevi. Primary adrenal insufficiency is a condition in which the amounts of adrenocorticotropic hormone (ACTH) and -melanocyte stimulating hormone (-MSH) are elevated which stimulate production of melanin in melanocytes. Increasing his oral corticosteroid medication as a glucocorticoid replacement therapy resulted in a normalisation of the ACTH level and in an improvement of the skin hyperpigmentation and stopped the development of newly formed naevi. Primary adrenal insufficiency is a rare cause of eruptive melanocytic naevi which points to involvement of the pituitary-adrenal axis in the development of these benign melanocytic tumours.

Additional Metadata
Keywords BRAF, Eruptive naevi, Primary adrenal insufficiency, Senescence, Α-MSH
Persistent URL hdl.handle.net/1765/102997
Journal Nederlands Tijdschrift voor Dermatologie en Venereologie
Citation
Marsidi, N. (N.), Koelemij, I, Massolt, E.T, & van Doorn, R. (2016). Eruptieve naevi bij een patiënt met primaire bijnierschorsinsufficiëntie. Nederlands Tijdschrift voor Dermatologie en Venereologie, 26(11), 645–647. Retrieved from http://hdl.handle.net/1765/102997